Venous and arterial thrombo-embolic complications of hormonal treatment in a male-to-female transgender patient.

Hdl Handle:
http://hdl.handle.net/10147/209074
Title:
Venous and arterial thrombo-embolic complications of hormonal treatment in a male-to-female transgender patient.
Authors:
Mullins, G M; O'Sullivan, S S; Kinsella, J; McEnroy, D; Crimmins, D; Whyte, S; Sturm, J W
Affiliation:
Department of Neurology, Cork University Hospital, Wilton, Cork, Ireland., megager@yahoo.com
Citation:
J Clin Neurosci. 2008 Jun;15(6):714-6. Epub 2008 Apr 18.
Journal:
Journal of clinical neuroscience : official journal of the Neurosurgical Society , of Australasia
Issue Date:
3-Feb-2012
URI:
http://hdl.handle.net/10147/209074
DOI:
10.1016/j.jocn.2007.02.092
PubMed ID:
18395453
Abstract:
We present a male-to-female (MTF) transgender patient admitted with a pulmonary embolism. The patient had been treated with high-dose oestrogens since the age of 16. Following a prolonged period of hypotension, our patient sustained cerebral border zone infarcts. There was evidence of bilateral carotid stenosis on Doppler ultrasound. We discuss the treatment and vascular complications of gender dysphoria.
Language:
eng
MeSH:
Carotid Stenosis/*chemically induced/pathology/ultrasonography; Estrogens/*adverse effects; Female; Humans; Magnetic Resonance Imaging; Male; Middle Aged; Pulmonary Embolism/therapy; Tomography, X-Ray Computed; *Transsexualism; Ultrasonography, Doppler, Transcranial/methods
ISSN:
0967-5868 (Print); 0967-5868 (Linking)

Full metadata record

DC FieldValue Language
dc.contributor.authorMullins, G Men_GB
dc.contributor.authorO'Sullivan, S Sen_GB
dc.contributor.authorKinsella, Jen_GB
dc.contributor.authorMcEnroy, Den_GB
dc.contributor.authorCrimmins, Den_GB
dc.contributor.authorWhyte, Sen_GB
dc.contributor.authorSturm, J Wen_GB
dc.date.accessioned2012-02-03T15:11:34Z-
dc.date.available2012-02-03T15:11:34Z-
dc.date.issued2012-02-03T15:11:34Z-
dc.identifier.citationJ Clin Neurosci. 2008 Jun;15(6):714-6. Epub 2008 Apr 18.en_GB
dc.identifier.issn0967-5868 (Print)en_GB
dc.identifier.issn0967-5868 (Linking)en_GB
dc.identifier.pmid18395453en_GB
dc.identifier.doi10.1016/j.jocn.2007.02.092en_GB
dc.identifier.urihttp://hdl.handle.net/10147/209074-
dc.description.abstractWe present a male-to-female (MTF) transgender patient admitted with a pulmonary embolism. The patient had been treated with high-dose oestrogens since the age of 16. Following a prolonged period of hypotension, our patient sustained cerebral border zone infarcts. There was evidence of bilateral carotid stenosis on Doppler ultrasound. We discuss the treatment and vascular complications of gender dysphoria.en_GB
dc.language.isoengen_GB
dc.subject.meshCarotid Stenosis/*chemically induced/pathology/ultrasonographyen_GB
dc.subject.meshEstrogens/*adverse effectsen_GB
dc.subject.meshFemaleen_GB
dc.subject.meshHumansen_GB
dc.subject.meshMagnetic Resonance Imagingen_GB
dc.subject.meshMaleen_GB
dc.subject.meshMiddle Ageden_GB
dc.subject.meshPulmonary Embolism/therapyen_GB
dc.subject.meshTomography, X-Ray Computeden_GB
dc.subject.mesh*Transsexualismen_GB
dc.subject.meshUltrasonography, Doppler, Transcranial/methodsen_GB
dc.titleVenous and arterial thrombo-embolic complications of hormonal treatment in a male-to-female transgender patient.en_GB
dc.contributor.departmentDepartment of Neurology, Cork University Hospital, Wilton, Cork, Ireland., megager@yahoo.comen_GB
dc.identifier.journalJournal of clinical neuroscience : official journal of the Neurosurgical Society , of Australasiaen_GB
dc.description.provinceMunster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.